CSN Login
Members Online: 1

You are here

CALLING ALL ANAL FISSURES!!!

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

I have periodically posted on here about my anal fissure problem and I have heard from others with the same problem. I recommended Proctofoam and a couple of other meds for the treatment of a fissure, as they seemed to be working for me. Has anyone had any luck yet with these, or any other medications?

There are some days when I feel almost nothing from my anal fissure, then other days when it seems to regress and again become agonizing (usually for a few days after chemotherapy). I had a followup appointment with my surgeon last week, and he said it's still there but it is healing. Has anyone dealth with a fissure that eventually healed? I want to know how long it takes (a most obvious question that I didn't ask my surgeon as I was in the middle of several good days and thought it was really about to go away and it has since come back with a vengeance).

Any (encouraging) stories would be very welcome!

Rodney

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Wish I could give you an encouraging story. I've been dealing with mine since feb 2005 (although i'm sure i actually had it prior to that, just not as severe). Haven't found anything that has helped much, although I have to admit, that with the pain of the fissure i am not the most compliant person when it comes to applying the product, including the Proctofoam that you suggested and the nifedipine gel that my surgeon had made up for me. I tried the botox injection, but that just made me incontinent of stool, something I still have many months later, esp when I have diarrhea (which is less often now that I am on a break from chemo for a couple of months-YIPPEE). If I could spend my life in the bathtub full of hot water, i'd be fine, but, well...you know, can't do that. I'll be watching for replies to this along with you.
Mary

markatger's picture
markatger
Posts: 315
Joined: Feb 2005

Hi Rodney!

I am still dealing with pain and blood with bowel movements since finishing radiation July 11. (I am actuallly getting a little paranoid that there is something more wrong than just irritation from radiation. I am seeing docs tomorrow.) So my problem isn't completely comparable to yours because I am likely suffering from radiation damage and irritation. But just wanted to chime in that I am having mixed results from Proctofoam. I seems to help with inflammation, but can make me a little itchy. My naturopath told me to try some natural suppositories (containing vitamin A? and E? I think) I'm picking them up tomorrow from the naturopath dispensary and will be double-checking with my oncologists that its ok to use them.

We'll see how it works. If it doesn't help, I will actually be slightly looking forward to my temporary ileostomy that I will get Sept 9...crazy but true.

Best Wishes,
Maria

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

I can understand your looking forward to the ileostomy. I have considered asking my surgeon for a temorary colostomy so that part of my body can have time to heal without the distraction of having to function. I have also considered stopping chemotherapy to get surgery for the problem. At this point, I'm more interested in getting rid of the anal fissure than I am interested in getting rid of the cancer! I am to have some scans after my next chemo cycle, which is next week. Maybe I'll be NED and I can stop chemo and get the fissure surgically resolved. It's probably on overly optimistic thing to think, but it seems like a good enough plan to me.

Please let me know how the suppositories work for you.

Rodney

goldfinch's picture
goldfinch
Posts: 737
Joined: Oct 2003

Regarding radiation proctopathy-my surgeon recommended Vit A 10,000 IU, based on a small study written up in the magazine "Diseases of the Colon and Rectum". I'm not sure how much it is helping because I still have the darn fissure to deal with, but it might be worth asking your doc about it. I was able to pull up the article on the internet by typing in radiation proctopathy and Vitamin A.
Mary

Ottawamarc1234's picture
Ottawamarc1234
Posts: 148
Joined: Feb 2018

Very painful. Frustrated just finished treatment...now this nightmare!! ABD pads to try and keep dry!! Madness..never going to heal!#

abrub's picture
abrub
Posts: 2103
Joined: Mar 2010

However, I suffered similarly.  It took a good month after stopping chemo to heal.  If you can, get a bidet toilet seat to gently wash you.

rthornton's picture
rthornton
Posts: 346
Joined: May 2005

Has anyone heard of a medication called Rowasa? My father, who had a j-pouch surgery 10 years ago, also developed an anal fissure (I cannot imagine why he didn't tell me this until last night, after hearing all my complaints). He said that his doctor prescribed a suppository called Rowasa and after two or three days his pain was gone. I called my surgeon, but apparently he's in some kind of "emergency surgery" (as if an anal fissure is not an emergency). His nurse is supposed to ask him about it and let me know sometime today or tomorrow. In the meantime, anyone heard of this medication?

Rodney

Moesimo's picture
Moesimo
Posts: 1080
Joined: Aug 2003

Hi,

I tried that med for my sore bottom from way toooooooooooooooooo many tips to the bathroom. I was left with a sore bottom from radiation damage and diarrhea. It did not help me at all. I ended up with a colostomy and my life is soooooooo much better now. It really is.

Maureen

eliving0's picture
eliving0
Posts: 1
Joined: Aug 2005

I, too, tried Rowasa, three years ago, after a transanal excision. No luck with the fissure, or the extremely sore, excoriated anal tissue. That seems to be my daily battle....until my ileostomy in a few weeks!

Annabelle41415's picture
Annabelle41415
Posts: 6301
Joined: Feb 2009

It would be good to start a new thead.  Sorry you are having problems.  Hope someone is able to help you out.

Kim

Subscribe to Comments for "CALLING ALL ANAL FISSURES!!!"